MAUDE Adverse Event Report: ARTHREX, INC. SCREW, CANCELLOUS; PLATE, FIXATION, BONE

ARTHREX, INC. SCREW, CANCELLOUS; PLATE, FIXATION, BONE
Model Number SCREW, CANCELLOUS
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a distal femoral osteotomy procedure as the surgeon was putting in the last ar-13380-42, cortical screw into the proximal portion of the ar-13110l-02, contourlock femoral osteotomy plate the surgeon realized that they no longer had any purchase with the screws in the proximal portion of the plate.Upon removal of the ar-13380-42 (lot: 10166833), the surgeon discovered that the femur had fractured underneath the ar-13110l-02 from the osteotomy site all the way to about 7 cm proximal to the plate.The ar-13380-42 was taken out and implanted into a more proximal hole.The case was completed by opening up a large frag screw system from another vendor, and stabilizing the fracture with two separate 4.5 mm lag screws.The rep stated that the fracture happened directly under the plate on the lateral cortex only.There was good purchase with all of the screws on the medial cortex.That in combination with the distal screws still having good purchase, the surgeon felt confident in leaving the plate implanted once the lag screws were used to reduce and stabilize the fracture.The end result was a stable construct and the surgeon decided to close without any further complications.The rep stated a 3.2mm drill bit was used to prepare the bone socket.The implant was being put into the distal femur, and an "illiac" crest autograft was used.The rep stated that the bone quality was hard.The following arthrex devices were implanted during the procedure and remain in the patient: ar-13110l-02 , lot 10217086, qty.1.Ar-13280-70.Lot 10198034, qty.1.Ar-13280-70, lot 10073626, qty.2.Ar-13380-52, lot 10237431, qty.1.Ar-13380-48, lot 10144892, qty.1.Ar-13380-42, lot 10166833, qty.1.Ar-13380-44, lot10073629, qty.1.The following screws were implanted and then explanted due to not being long enough.Ar-13380-40, lot 10247785, qty.1.Ar-13380-46, lot 10231721, qty.1.

Brand Name
SCREW, CANCELLOUS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8270506
Report Number1220246-2019-00861
Device Sequence Number1557331
Product Code HRS
UDI-Device Identifier00888867010604
UDI-Public00888867010604
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K032817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberSCREW, CANCELLOUS
Device Catalogue NumberAR-13280-70
Device Lot Number10073626
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;